Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Brownsville, TX

November 6, 2013Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at Nov 6, 2013, 3:32 PM CST for Cameron County, Texas. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 6, 2013, 3:32 PM CST (21:32 UTC)
Expired
Nov 6, 2013, 4:30 PM CST
In force
58 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 14 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 6, 3:45 PM CSTFLASH FLOOD3 Ne Brownsville, TXSEVERAL CARS STRANDED AT PABLO KISEL AND MORRISON. OVER ONE FOOT OF WATER OVER THE ROAD.
Nov 6, 3:50 PM CSTFLASH FLOODBrownsville, TX1.5 FEET OF WATER COVERING THE ROAD IN THE 700 BLOCK OF PAREDES LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2013-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2013-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WGUS54 KBRO 062132
FFWBRO
TXC061-062230-
/O.NEW.KBRO.FF.W.0007.131106T2132Z-131106T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 PM CST WED NOV 6 2013

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR FLOODING OF POOR DRAINAGE AREAS IN...
  SOUTH CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF BROWNSVILLE.

* UNTIL 430 PM CST

* AT 330 PM CST...TRAINED WEATHER SPOTTERS REPORTED SLOW MOVING   
THUNDERSTORMS WITH VERY HEAVY RAINFALL. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR.

  OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN PEDRO.

SEVERAL REPORTS OF WATER COVERING THE ROADWAYS AT BOCA CHICA AND 
PORT ISABEL...AT THE FOUR CORNERS ALONG BOCA CHICA...AND ALONG 
HIGHWAY 77 FRONTAGE ROAD NEAR THE SUNRISE MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH... BY FOOT OR BY AUTOMOBILE.

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&

LAT...LON 2589 9751 2588 9753 2593 9755 2593 9758
      2595 9759 2595 9760 2600 9763 2601 9765
      2602 9765 2602 9742 2587 9747 2588 9750

$$

55

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 3:00 PM CST, 32 minutes earlier.

Area forecast discussion, Nov 6, 3:00 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 PM CST WED NOV 6 2013

.SHORT TERM.../NOW THROUGH THURSDAY NIGHT/...THE DAYTIME HEATING
AHEAD OF THE APPROACHING COLD FRONT IS COMBINING WITH DECENT LAPS
CAPE VALUES AROUND 1500 TO 2000 J/KG OVER THE AREA TO FIRE OFF
GOOD RW/TRW COVERAGE AROUND THE BRO CWA THIS AFTERNOON. PRETTY
WEAK WIND FIELDS ARE KEEPING THE CONV CELLULAR MOVEMENT PRETTY
SLOW AT THIS TIME. THE COLD FRONT HAS PUSHED THROUGH SOUTH CENTRAL
TX AND IS CONTINUING SOUTH AT 15 TO 20 MPH. THIS COMBINATION OF
FACTORS SHOULD MAINTAIN THE CONV THREAT OVER THE REGION UNTIL THE
FRONT CLEARS THROUGH THE REGION LATER THIS EVENING. SO HAVE KEPT
THE BEST CONV POTENTIAL THROUGH 06Z TONIGHT WITH POPS TRENDING
DOWN AFTER 06Z AS MORE STABLE AIR FILTERS INTO THE REGION.

SO FAR BELIEVE THAT THE SVR CONV POTENTIAL WILL BE FAIRLY LOW DUE TO
THE SOMEWHAT LIMITED CAPE VALUES AND THE PAST RADAR AND LIGHTNING
TRENDS. THE MAIN THREAT THROUGHOUT THE EVENING HOURS WILL BE THE
BRIEF LOCALLY HEAVY RAINFALL THROUGH FROPA.

FOR POPS AM GOING CLOSER TO THE WETTER MAV/ECMWF NUMBERS AS THE NAM
DOES NOT APPEAR TO BE INITIALIZING VERY WELL ON THE ONGOING CONV AND
APPEARS TO BE PLACING MORE EMPHASIS ON PILING THE CONV OVER THE
WESTERN COUNTIES THIS EVENING.

FOR TEMPS...BOTH THE MAV AND MET SHOW GOOD CAA OCCURING IN THE WAKE
OF THIS FRONT AND FORECAST TEMPS IN THE SHORT TERM WILL BE A BLEND
OF BOTH MODEL SETS WHICH ARE IN REASONABLE AGREEMENT IN THE SHORT
TERM.

.LONG TERM /FRIDAY THROUGH TUESDAY/...SFC HIGH PRESSURE OVER THE
TENNESSEE VALLEY WITH RIDGING OVER DEEP SOUTH TEXAS WILL WORK
EASTWARD OVER THE WEEKEND WITH MID LEVEL SHORTWAVE TROUGH OVER
BAJA CALIFORNIA WEAKENING AND BEING ABSORBED INTO THE FLOW WELL
NORTH OF THE REGION. CLOUD COVER WILL REMAIN THICK ON FRIDAY WHICH
WILL KEEP HIGHS BELOW NORMAL. MID/HIGH CLOUDS WILL DECREASE
SATURDAY AND SUNDAY WHICH WILL ALLOW HIGHS TO INCREASE TO NEAR
NORMAL THIS WEEKEND INTO EARLY NEXT WEEK. WEAK ISENTROPIC LIFT
OVER THE AREA SUNDAY WILL LEAD TO SLIGHT CHANCE POPS ACROSS THE
AREA SUNDAY WHICH WILL WEAKEN SUNDAY NIGHT BUT COASTAL TROUGHING
DEVELOPS MONDAY AND TUESDAY WHICH WILL KEEP SLIGHT CHANCE POPS IN
THE FORECAST THROUGH THE END OF THE PERIOD.

&&

.MARINE /NOW THROUGH THURSDAY NIGHT/...THE MARINE CONDITIONS WILL BE
QUICKLY DETERIORATING ACROSS THE LOWER TX BAY AND GULF WATERS THIS
EVENING AND TONIGHT AS THE COLD FRONT NOW APPROACHING THE TX
COASTLINE PUSHES OFFSHORE LATER TONIGHT. IN THE WAKE OF THE FROPA
THE PGF IN THE WAKE OF THE FRONT WILL RAMP UP QUICKLY TONIGHT
RESULTING IN MORE HAZARDOUS CONDITIONS BOTH ACROSS THE BAY AND
GULF WATERS THROUGH THE UPCOMING 24 HOURS. SO HAVE GONE WITH A SCA
FOR BOTH THE BAY AND GULF WATERS THROUGHOUT TONIGHT AND TOMORROW.
THE MARINE CONDITIONS WILL START TO IMPROVE THURS NIGHT INTO
FRIDAY AS THE GRADIENT RELAXES AND THE SWELLS START TO DECREASE.

FRIDAY THROUGH MONDAY...SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED
INTO FRIDAY AS WINDS SLOWLY DECREASE BUT SEA HEIGHTS WILL BE 6 TO 8
FEET FALLING TO 4 TO 6 FEET BY SATURDAY. HIGH PRESSURE TO THE NORTH
WILL DOMINATE SATURDAY AND SUNDAY WITH WINDS BECOMING MORE EASTERLY.
COASTAL TROUGHING WILL STRENGTHEN MONDAY WITH WINDS BECOMING
SLIGHTLY STRONGER AND WINDS MORE NORTHEASTERLY. ALL THAT
SAID...FAVORABLE MARINE CONDITIONS WILL EXIST SATURDAY THROUGH
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  63  71  57  75 /  70  30   0   0
BROWNSVILLE          61  72  53  75 /  70  30   0   0
HARLINGEN            58  72  51  76 /  70  30   0   0
MCALLEN              58  70  51  76 /  70  30   0   0
RIO GRANDE CITY      53  67  49  75 /  70  20   0   0
SOUTH PADRE ISLAND   66  71  62  74 /  60  40  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 9 PM THIS EVENING TO 6 PM
     CST THURSDAY FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 3 AM CST FRIDAY
     FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...55
GRAPHICS/UPPER-AIR...MARTINEZ
Hazardous weather outlook, Nov 6, 9:40 AM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
940 AM CST WED NOV 6 2013

TXZ248>257-071015-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
940 AM CST WED NOV 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-071015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
940 AM CST WED NOV 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 9 PM THIS EVENING
TO 6 PM CST THURSDAY FOR THE LAGUNA MADRE. A SMALL CRAFT ADVISORY IS
IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST FRIDAY FOR THE LOWER
TEXAS GULF WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 9 PM THIS EVENING
TO 6 PM CST THURSDAY FOR THE LAGUNA MADRE. A SMALL CRAFT ADVISORY IS
IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST FRIDAY FOR THE LOWER
TEXAS GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Nov 6, 2:19 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
219 PM CST WED NOV 6 2013

TXZ255-062115-
INLAND CAMERON-
219 PM CST WED NOV 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR TORRENTIAL RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR...

  FOR THE FOLLOWING AREAS...
  EASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 315 PM CST...

  AT 218 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF HEAVY SHOWERS...FROM 13 MILES NORTHWEST OF LAURELES
  TO 8 MILES SOUTHEAST OF LAURELES...MOVING EAST AT 5 MPH.

  LOCATIONS IMPACTED INCLUDE...
  LOZANO.
  LAS YESCAS.
  MONTE GRANDE.
  LA TINA.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

55
Special weather statement, Nov 6, 3:16 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
316 PM CST WED NOV 6 2013

TXZ255-062200-
INLAND CAMERON-
316 PM CST WED NOV 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR GUSTY WINDS OF 30 TO 40 MPH AND
   TORRENTIAL RAINFALL OF 1 TO 2 INCHES PER HOUR...

  FOR THE FOLLOWING AREAS...
  SOUTHERN CAMERON COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 400 PM CST...

  AT 315 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A STRONG THUNDERSTORM...SOUTHWEST OF OLMITO...MOVING SOUTHWEST AT
  5 MPH.

  LOCATIONS IMPACTED INCLUDE...
  OLMITO.
  SAN PEDRO.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

55

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 9:36 AM CSTSmall Craft AdvisoryBRO56 hr
Nov 6, 9:36 AM CSTSmall Craft Advisory for WindsBRO32 hr
Nov 6, 2:27 PM CSTAreal Flood AdvisoryBROCameron63 min
Nov 6, 3:03 PM CSTAreal Flood AdvisoryBROCameron42 min
Nov 6, 3:20 PM CSTAreal Flood AdvisoryBROWillacy55 min
Nov 6, 3:56 PM CSTAreal Flood AdvisoryBROHidalgo64 min
Nov 6, 4:01 PM CSTAreal Flood AdvisoryBROHidalgo59 min
Nov 6, 4:07 PM CSTAreal Flood AdvisoryBROBrooks53 min
Nov 6, 4:33 PM CSTCoastal Flood StatementBROKenedy19 hr
Nov 6, 4:40 PM CSTAreal Flood AdvisoryBROKenedy65 min
Nov 6, 4:47 PM CSTAreal Flood AdvisoryBROHidalgo58 min
Nov 6, 5:55 PM CSTAreal Flood AdvisoryBROHidalgo95 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.